Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

I have damaged my skin with a topical steroid cream - what should I do?

(9 Posts)
DannyOD Fri 13-May-16 08:59:27

A couple of years ago I developed Athlete's Foot ( a hilarious misnomer if you knew me!!) A few days ago it returned with a vengeance and was REALLY itchy, so I put lots of Daktacort on between my toes before going to bed. I stupidly went a bit crazy as it was so itchy which I know I shouldn't as Dd1 has eczema and I know all the warnings about using it sparingly. When I woke up I had an area of red, sore and weeping skin on my foot which is not healing. Is there anything I can do to help heal it or should I just let it breathe and wait for it to heal itself?

FishWithABicycle Fri 13-May-16 09:16:24

I treated my athlete's foot very successfully with Mycota powder. Dries it right up so the fungus can't thrive.

Sidge Fri 13-May-16 09:38:58

It may not be the Daktacort, it might be infected.

See your GP or Nurse Practitioner.

Spam88 Fri 13-May-16 23:44:29

I'm not sure that steroid cream could do that much damage in one application (although I could certainly be wrong). Either way I think it's best to get it looked at.

Fozzleyplum Fri 13-May-16 23:48:46

I'm almost certain that one liberal application of Daktacort would not thin your skin; it would take prolonged use of something like Betnovate to do that. Sounds like a more serious infection.

PollyPerky Sat 14-May-16 12:17:33

I'm pretty sure that the cream you've used is not a steroid- it's an anti fungal. You can buy it without pharma supervision whereas anything with steroids in is behind the counter and has to be waved at the pharmacist before it's sold.

Sounds as if you have reacted to the cream through a liberal use- so it will either calm down- try bathing in tepid salty water - or see dr.

PollyPerky Sat 14-May-16 12:18:23

ps- if it IS a steroid then it is a very very weak one and it takes weeks of use of a strong steroid to thin the skin.

Cakescakescakes Sat 14-May-16 12:23:08

I think daktacort is an anti fungal combined with 1% hydrocortisone (so steroid) but shouldn't be strong enough to do such damage even with one application? Definitely get it looked at as weeping etc implies infection or something.

PollyPerky Sat 14-May-16 13:45:12

Yes you're right it is weak hydrocortisone.

TBH OP I think it's wasting a GPs time for something so minor as this. Go and see the pharmacist- ask for them to take a look in their private consulting space.

In the meantime, keep your socks and tights off when you can so it gets air to it, bathe in salty water, and maybe try something like Sudacreme which is for eczema, nappy rash and all kinds of skin conditions with irritation .

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now